Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 12, NWS Lubbock, TX

April 2, 201124 counties in Texas

NWS Lubbock, TX issued this red flag warning at Apr 2, 2011, 3:34 PM CDT for 24 counties in Texas. It took effect at Apr 3, 2011, 12:00 PM CDT. It was in force for 16 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 2, 2011, 3:34 PM CDT (20:34 UTC)
In effect from
Apr 3, 2011, 12:00 PM CDT
Expired
Apr 4, 2011, 4:00 AM CDT
In force
16 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 6:00 PM CDTWILDFIRE 50002 Nw Justiceburg, TXWILDFIRE JUMPED U.S. HWY 84 NEAR JUSTICEBURG. 20 HOMES AND 400 RV NEAR LAKE ALAN HENRY THREATENED. 50 PERCENT CONTAINED ATTM.
Apr 4, 1:45 AM CDTNON-TSTM WND GST 681 Ne Post, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 353 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2456 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
353 m²/s²
0-3 km storm-relative helicity
640 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WWUS84 KLUB 022034
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
334 PM CDT SAT APR 2 2011

TXZ021>023-027>029-033-039-030100-
/O.UPG.KLUB.FW.A.0014.110403T1700Z-110404T0300Z/
/O.NEW.KLUB.FW.W.0012.110403T1700Z-110404T0300Z/
/O.CON.KLUB.FW.W.0011.000000T0000Z-110403T0100Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-YOAKUM-
334 PM CDT SAT APR 2 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR THE SOUTHWESTERN PANHANDLE...NORTHERN AND WESTERN SECTIONS OF
THE SOUTH PLAINS FOR WINDS EQUAL TO OR GREATER THAN 20 MPH AT THE 20
FOOT LEVEL...RELATIVE HUMIDITY AT OR LESS THAN 15 PERCENT AND HIGH
FIRE DANGER... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR
THE SOUTH PLAINS...ROLLING PLAINS AND EXTREME SOUTHERN TEXAS
PANHANDLE FOR 20 FOOT WINDS EQUAL OR GREATER THAN 20
MPH...RELATIVE HUMIDITY AT OR LESS THAN 15 PERCENT AND A VERY HIGH
FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

STRONG SOUTHWEST WINDS WILL DECREASE EARLY THIS EVENING
DIMINISHING CRITICAL FIRE WEATHER CONDITIONS OVERNIGHT.

STRONGER SOUTHWEST WINDS OF 25 TO 35 MPH AT THE 20 FOOT LEVEL ARE
EXPECTED TO DEVELOP BY SUNDAY AFTERNOON WITH RECORD OR NEAR
RECORD WARMTH AGAIN LEADING TO VERY LOW RELATIVE HUMIDITY. THIS
COMBINATION WILL RESULT IN CONDITIONS EVEN MORE CONDUCIVE TO THE
RAPID SPREAD OF WILDFIRES SUNDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ024>026-030>032-034>038-040>044-030100-
/O.UPG.KLUB.FW.A.0014.110403T1700Z-110404T0300Z/
/O.NEW.KLUB.FW.W.0012.110403T1700Z-110404T0300Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-HOCKLEY-LUBBOCK-CROSBY-
DICKENS-KING-TERRY-LYNN-GARZA-KENT-STONEWALL-
334 PM CDT SAT APR 2 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR
THE SOUTH PLAINS...ROLLING PLAINS AND EXTREME SOUTHERN TEXAS
PANHANDLE FOR 20 FOOT WINDS EQUAL OR GREATER THAN 20
MPH...RELATIVE HUMIDITY AT OR LESS THAN 15 PERCENT AND A VERY HIGH
FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 25 TO 35 MPH AT THE 20 FOOT LEVEL ARE EXPECTED
TO DEVELOP BY SUNDAY AFTERNOON WHILE RECORD OR NEAR RECORD WARMTH
WILL LEAD TO RELATIVE HUMIDITY BETWEEN 5 AND 10 PERCENT. THIS
COMBINATION WILL RESULT IN CONDITIONS CONDUCIVE TO THE RAPID
SPREAD OF WILDFIRES SUNDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
4 follow-up statements
745 
WWUS84 KLUB 030125
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
825 PM CDT SAT APR 2 2011

TXZ021>023-027>029-033-039-031100-
/O.EXP.KLUB.FW.W.0011.000000T0000Z-110403T0100Z/
/O.CON.KLUB.FW.W.0012.110403T1700Z-110404T0300Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-YOAKUM-
825 PM CDT SAT APR 2 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
SUNDAY FOR SOUTHWEST TO WESTERLY SUSTAINED 20 FOOT WINDS GREATER
THAN 20 MPH...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND
AN EXTREME FIRE DANGER OVER ALL OF THE SOUTH PLAINS REGION...

...DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES ARE POSSIBLE...

...A STRONG NORTHERLY WIND SHIFT EXPECTED LATE SUNDAY NIGHT/EARLY
MONDAY MORNING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
SUNDAY.

SOUTHWEST TO WESTERLY WINDS WILL BECOME SUSTAINED IN THE 25 TO 35 
MPH RANGE AT THE 20 FOOT LEVEL BY MIDDAY OR EARLY SUNDAY AFTERNOON.
RECORD OR NEAR RECORD WARMTH WILL AGAIN LEAD TO VERY LOW RELATIVE
HUMIDITY...BELOW 10 PERCENT AT MOST LOCATIONS. THIS WEATHER WILL
COMBINE WITH EXCESSIVELY DRY NATIVE VEGETATION TO RESULT IN
CONDITIONS FAVORABLE FOR DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES.

AN ABRUPT AND STRONG NORTHERLY WIND SHIFT WILL OCCUR LATE SUNDAY
NIGHT AND EARLY MONDAY MORNING...AND COULD COMPLICATE ONGOING FIRE
FIGHTING ACTIVITIES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DANGEROUS FIRE WEATHER SITUATION IS DEVELOPING. STRONG WINDS AND
VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT RECORD WARM
TEMPERATURES AND ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS
FAVORABLE FOR EXTREME FIRE GROWTH. A RED FLAG WARNING MEANS THAT
CRITICAL FIRE WEATHER IS IMMINENT. AVOID THE USE OF OPEN FLAMES OR
ANY ACTIVITIES THAT MAY GENERATE SPARKS. DO NOT THROW CIGARETTES
ONTO THE GROUND OR OUT OF VEHICLES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

TXZ024>026-030>032-034>038-040>044-031100-
/O.CON.KLUB.FW.W.0012.110403T1700Z-110404T0300Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-HOCKLEY-LUBBOCK-CROSBY-
DICKENS-KING-TERRY-LYNN-GARZA-KENT-STONEWALL-
825 PM CDT SAT APR 2 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
SUNDAY FOR SOUTHWEST TO WESTERLY SUSTAINED 20 FOOT WINDS GREATER
THAN 20 MPH...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND
AN EXTREME FIRE DANGER OVER ALL OF THE SOUTH PLAINS REGION...

...DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES ARE POSSIBLE...

...A STRONG NORTHERLY WIND SHIFT EXPECTED LATE SUNDAY NIGHT/EARLY
MONDAY MORNING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
SUNDAY. 

SOUTHWEST TO WESTERLY WINDS WILL BECOME SUSTAINED IN THE 20 TO 30
MPH RANGE AT THE 20 FOOT LEVEL BY MIDDAY OR EARLY SUNDAY AFTERNOON.
RECORD OR NEAR RECORD WARMTH WILL AGAIN LEAD TO VERY LOW RELATIVE
HUMIDITY...BELOW 10 PERCENT AT MOST LOCATIONS. THIS WEATHER WILL
COMBINE WITH EXCESSIVELY DRY NATIVE VEGETATION TO RESULT IN
CONDITIONS FAVORABLE FOR DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES.

AN ABRUPT AND STRONG NORTHERLY WIND SHIFT WILL OCCUR LATE SUNDAY
NIGHT AND EARLY MONDAY MORNING...AND COULD COMPLICATE ONGOING FIRE
FIGHTING ACTIVITIES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DANGEROUS FIRE WEATHER SITUATION IS DEVELOPING. STRONG WINDS AND
VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT RECORD WARM
TEMPERATURES AND ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS
FAVORABLE FOR EXTREME FIRE GROWTH. A RED FLAG WARNING MEANS THAT
CRITICAL FIRE WEATHER IS IMMINENT. AVOID THE USE OF OPEN FLAMES OR
ANY ACTIVITIES THAT MAY GENERATE SPARKS. DO NOT THROW CIGARETTES
ONTO THE GROUND OR OUT OF VEHICLES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$
735 
WWUS84 KLUB 030820
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
320 AM CDT SUN APR 3 2011

TXZ021>044-032100-
/O.CON.KLUB.FW.W.0012.110403T1700Z-110404T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
320 AM CDT SUN APR 3 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
CDT THIS EVENING FOR WEST TO SOUTHWEST SUSTAINED 20 FOOT WINDS
GREATER THAN 25 MPH...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND
AN EXTREME FIRE DANGER OVER ALL OF THE SOUTH PLAINS REGION...

...DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES ARE POSSIBLE...

...A STRONG NORTHERLY WIND SHIFT EXPECTED LATE SUNDAY NIGHT/EARLY
MONDAY MORNING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
SUNDAY.

WEST TO SOUTHWEST WINDS WILL BECOME SUSTAINED IN THE 25 TO 35 MPH
RANGE AT THE 20 FOOT LEVEL BY MIDDAY OR EARLY SUNDAY AFTERNOON.
RECORD OR NEAR RECORD WARMTH WILL AGAIN LEAD TO VERY LOW RELATIVE
HUMIDITY...BELOW 10 PERCENT AT MOST LOCATIONS. THESE WEATHER
CONDITIONS WILL COMBINE WITH EXCESSIVELY DRY NATIVE VEGETATION TO
RESULT IN CONDITIONS FAVORABLE FOR DANGEROUS WIND-DRIVEN GRASSLAND
WILDFIRES.

AN ABRUPT AND STRONG NORTHERLY WIND SHIFT WILL OCCUR LATE SUNDAY
NIGHT AND EARLY MONDAY MORNING...AND COULD PROVE PROBLEMATIC FOR
ONGOING FIRE FIGHTING ACTIVITIES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DANGEROUS FIRE WEATHER SITUATION IS DEVELOPING. STRONG WINDS
AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT RECORD WARM
TEMPERATURES AND ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS
FAVORABLE FOR EXTREME FIRE GROWTH. A RED FLAG WARNING MEANS THAT
CRITICAL FIRE WEATHER IS IMMINENT. AVOID THE USE OF OPEN FLAMES
OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. DO NOT THROW
CIGARETTES ONTO THE GROUND OR OUT OF VEHICLES. ACCIDENTAL
IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS
WIND-DRIVEN WILDFIRES.

&&

$$
196 
WWUS84 KLUB 032032
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
332 PM CDT SUN APR 3 2011

TXZ021>044-040300-
/O.CON.KLUB.FW.W.0012.000000T0000Z-110404T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
332 PM CDT SUN APR 3 2011

...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR THE
SOUTH PLAINS...ROLLING PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE
FOR RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...20 FOOT WINDS OF
20 MPH OR GREATER AND AN EXTREME FIRE DANGER...

...DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES ARE POSSIBLE...

...A STRONG NORTHERLY WIND SHIFT EXPECTED LATE SUNDAY NIGHT/EARLY
MONDAY MORNING...

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH RANGE AT THE 20 FOOT LEVEL
WILL CONTINUE THIS EVENING. RECORD WARMTH HAS LEAD TO VERY LOW
RELATIVE HUMIDITY...BELOW TEN PERCENT AT ALL LOCATIONS. THESE
WEATHER CONDITIONS WILL COMBINE WITH EXCESSIVELY DRY NATIVE
VEGETATION TO RESULT IN CONDITIONS FAVORABLE FOR DANGEROUS WIND-
DRIVEN GRASSLAND WILDFIRES.

AN ABRUPT AND STRONG NORTHERLY WIND SHIFT WILL OCCUR LATE SUNDAY
NIGHT AND EARLY MONDAY MORNING...AND COULD PROVE PROBLEMATIC FOR
ONGOING FIRE FIGHTING ACTIVITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DANGEROUS FIRE WEATHER SITUATION IS DEVELOPING. STRONG WINDS
AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT RECORD WARM
TEMPERATURES AND ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS
FAVORABLE FOR EXTREME FIRE GROWTH. A RED FLAG WARNING MEANS THAT
CRITICAL FIRE WEATHER IS IMMINENT. AVOID THE USE OF OPEN FLAMES
OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. DO NOT THROW
CIGARETTES ONTO THE GROUND OR OUT OF VEHICLES. ACCIDENTAL
IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS
WIND-DRIVEN WILDFIRES.

&&

$$
222 
WWUS84 KLUB 040253
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
953 PM CDT SUN APR 3 2011

TXZ021>044-040900-
/O.EXT.KLUB.FW.W.0012.000000T0000Z-110404T0900Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
953 PM CDT SUN APR 3 2011

...RED FLAG WARNING NOW IN EFFECT UNTIL 4 AM CDT MONDAY FOR A
STRONG NORTHERLY WIND SHIFT WITH SUSTAINED SPEEDS 20 TO 30
MPH...RELATIVE HUMIDITIES BETWEEN 10 AND 20 PERCENT AND ONGOING
WILDFIRES AT THE REQUEST OF THE TEXAS FOREST SERVICE...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 4 AM CDT MONDAY. 

...A STRONG NORTHERLY WIND SHIFT EXPECTED NEAR THE HOCKLEY COUNTY
FIRE AROUND MIDNIGHT AND NEAR THE GARZA COUNTY FIRE AROUND 2 AM...

INITIALLY...SOUTHWEST TO WESTERLY WINDS WILL BE SUSTAINED AT 20 FOOT
SPEEDS BETWEEN 15 TO 25 MPH WITH RELATIVE HUMIDITIES THAT WILL NOT
IMPROVE BEYOND 10 TO 20 PERCENT IN ADVANCE OF THE FRONT. WINDS
WILL ABRUPTLY SHIFT TO A NORTHERLY DIRECTION WITH THE FRONT...AND
WILL BECOME SUSTAINED AT SPEEDS BETWEEN 20 AND 30 MPH AT THE 20
FOOT LEVEL. RELATIVE HUMIDITIES WILL IMPROVE THROUGH THE MORNING
HOURS WITH GRADUALLY DIMINISHING WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXPECTED FRONTAL PASSAGE WILL CAUSE A NORTHERLY WIND SHIFT.
WITH WINDS ABRUPTLY CHANGING IN BOTH DIRECTION AND SPEED THIS CAN
RESULT IN A DANGEROUS SHIFT IN SIZE AND SPREAD OF ONGOING WILDFIRES.
REMEMBER...A MAJORITY OF WILDLAND FIREFIGHTING DEATHS AND INJURIES
ARE CAUSED BY SUDDEN CHANGES IN WIND DIRECTION AND SPEED.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 2, 12:46 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Apr 2, 12:46 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1246 PM CDT SAT APR 2 2011

.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH 03/18Z. HOWEVER...WINDS WILL
CONTINUE TO INCREASE THIS AFTERNOON OUT OF THE SOUTH IN RESPONSE
TO A STRENGTHENING SURFACE PRESSURE TROUGH. WINDS WILL DECREASE
OVERNIGHT THOUGH STAY A BIT BREEZY AT BOTH TAF SITES. WINDS WILL
BECOME MUCH STRONGER ON SUNDAY BEGINNING IN THE LATE MORNING
HOURS. RESTRICTIONS TO VISIBILITY MAY ALSO BE A POSSIBILITY DUE TO
BLOWING DUST AT KLBB BUT THE LIKELIHOOD OF THIS OCCURRENCE WILL
BE GREATER AFTER 18Z.

&&

PREV DISCUSSION... /ISSUED 303 AM CDT SAT APR 2 2011/

SHORT TERM...
UA RIDGING JUST WEST OF THE SOUTHERN PLAINS WILL CONTINUE TO EDGE
CLOSER AND MOVE ACROSS THE REGION BY LATE THIS AFTERNOON/EARLY
EVENING. SFC LEE TROUGHING NW OF THE CWA WILL BECOME ESTABLISHED
THIS AFTERNOON...AND THUS LEAD TO BREEZY SOUTHWESTERLY SFC WINDS.
ALTHOUGH MODEL SOUNDINGS DISPLAYED DEEP BOUNDARY LAYER
MIXING...WINDS ALOFT ARE NOT TERRIBLY STRONG AND HENCE SPEEDS WILL
LIKELY BE DEPENDENT ON THE STRENGTH OF THE AFOREMENTIONED SFC
TROUGH. ADDITIONALLY...ANTICIPATED HIGH CLOUDS COULD FURTHER MITIGATE
DEEP LAYER MIXING. STILL MOS GUIDANCE DISPLAYED SPEEDS RANGING
BETWEEN 20 TO 25 MPH BY PEAK HEATING. THE DOWNSLOPING EFFECT OF THE
WINDS WILL AID TO WARM TEMPS INTO THE MID TO UPPER 80S TO LOWER
90S...WITH PROGGED 850 MB TEMPS OF 28 DEGREES CELSIUS NEARS THE FAR
WESTERN ZONES. THUS...WELL ABOVE NORMAL TEMPS COMBINED WITH LOW
RELATIVE HUMIDITY VALUES....BREEZY CONDITIONS AND DRY VEGETATION WILL
LEAD TO CRITICAL FIRE WEATHER CONCERNS. WILL GO AHEAD AND UPGRADE TO
A REDFLAG WARNING FOR THE SOUTHWESTERN TEXAS PANHANDLE AND FAR
WESTERN ZONES...AS IT IS NEAREST THE TROUGH AXIS AND THUS BEST WIND
SPEEDS. ELSEWHERE EXCEPT FOR THE FAR ROLLING PLAINS...A FIRE DANGER
STATEMENT WILL SUFFICE. FOR FURTHER INFORMATION...PLEASE REFER TO
THE FIRE WEATHER DISCUSSION BELOW. LATE TONIGHT THROUGH EARLY SUNDAY
MORNING...MODEL SOLUTIONS HINT THAT WIND SPEEDS WILL DROP JUST A BIT
/15 TO 20 MPH/...AS A TIGHTENED PRESSURE GRADIENT PERSISTS ACROSS
THE REGION. THUS...OVER NIGHT TEMPS WILL BE MILD WITH 50S TO
POSSIBLY 60S EXPECTED.

LONG TERM...
CONTINUES TO LOOK LIKE A WINDY DAY SUNDAY AS AN UPPER LEVEL SHORT
WAVE TROUGH MOVES SEWD ACROSS THE CNTL ROCKIES. SFC PRESSURE
GRADIENT TO TIGHTEN WITH CYCLOGENESIS ACROSS ERN COLORADO AND WRN
KANSAS AND AS 700 MB WINDS OF ABOUT 40 TO 55 KTS MOVES FROM THE
PANHANDLE SWD TO OVER THE SOUTH AND ROLLING PLAINS BEFORE SHIFTING
EWD SUNDAY NIGHT. MOS GUIDANCE CONTINUES TO GIVE AFTN WIND SPEEDS
OF AROUND 30 KT AND UNDERLYING MODELS SUPPORT SIMILAR SPEEDS. LOW
LEVEL THERMAL AXIS TO SHIFT EWD SUNDAY TO THE ROLLING PLAINS WHERE
DOWNSLOPING WINDS WILL HELP PUSH TEMPS INTO THE 90S. MAY SEE SOME
90S ON THE CAPROCK...BUT WITH HEIGHTS BEGINNING TO FALL IN ADVANCE
OF THE UPPER TROUGH AND WITH THE THERMAL AXIS SHIFTING TO AREAS
OFF THE CAPROCK EXPECTING MAINLY 85 TO 90 DEGREES THERE.

UPPER TROUGH PROGGED TO CROSS THE AREA LATE SUNDAY NIGHT OR EARLY
MONDAY BUT MODEL TRENDS CONTINUE TOWARD A WEAKER OPEN WAVE MOVING
ACROSS THE AREA AS OPPOSED TO A STRONGER MORE CLOSED SOLUTION
GIVING HIGHER CONFIDENCE TO KEEPING POPS BELOW MENTIONABLE LEVELS.
PRETTY STRONG COLD FRONT TO MOVE THROUGH THE FCST AREA
SIMULTANEOUSLY AND LIKELY KNOCKING MONDAYS HIGHS BACK 20 TO 30
DEGREES FROM THOSE SEEN SUNDAY. MAY SEE A PERIOD OF THICKER AND/OR
LOWER CLOUD COVER WITH THE FRONTAL AND TROUGH PASSAGES...BUT BY
AFTN SHOULD SEE PLENTY OF SUN. THIS SHOULD HELP TEMPS REBOUND BACK
INTO THE 60S FOR MOST OF THE AREA AND WILL TWEAK TEMPS UP A BIT TO
ACCOUNT FOR THIS TREND.

THE MIDDLE OF THE WEEK CONTINUES TO LOOK QUIET WITH UPPER RIDGING
BRINGING WARMER TEMPS AND FAIR WEATHER. WEAK UPPER TROUGH LIFTING
NEWD FROM BAJA LIKELY WILL NOT HAVE ANY LOW LEVEL MOISTURE TO WORK
WITH WEDNESDAY EVENING. WILL THEN HAVE TO WATCH THE DEVELOPMENT OF
THE NEXT UPPER LOW/TROUGH ACROSS THE WRN CONUS LATE IN THE WEEK
WITH A MORE AMPLIFIED FLOW ACROSS THE CONUS THAT MAY ALLOW SOME
LOW LEVEL MOISTURE TO WORK INTO THE AREA BY FRIDAY OR SATURDAY.
SOME MODEL HINTS THAT THE MOISTURE COULD RESULT IN SOME STORMS
ACROSS THE ROLLING PLAINS...BUT THAT IS STILL TOO FAR OUT TO PUSH
POPS INTO SLIGHT CHC MENTION YET.

FIRE WEATHER...
A SFC LEE TROUGH NORTHWEST OF THE SOUTH PLAINS WILL INDUCE
SOUTHWESTERLY WINDS TO BECOME BREEZY...WITH ANTICIPATED 20-FOOT
WINDS OF 20 TO 25 MPH. AS A RESULT OF THE DOWNSLOPING WIND
COMPONENT...TEMPERATURES WILL WARM INTO THE MID TO UPPER 80S TO
LOWER 90S ACROSS THE SOUTH PLAINS. RELATIVE HUMIDITY VALUES WILL
FALL TO BETWEEN 5 TO 15 PERCENT ACROSS ALL BUT THE FAR ROLLING
PLAINS. WELL ABOVE SEASONAL NORMS COMBINED WITH LOW RELATIVE
HUMIDITIES...BREEZY CONDITIONS AND DRY FUELS WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS...PARTICULARLY ACROSS THE
SOUTHWESTERN TEXAS PANHANDLE AND FAR WESTERN SOUTH PLAINS. WILL
THEREFORE UPGRADE TO A REDFLAG WARNING FOR THE AFOREMENTIONED
AREA...AND A FIRE DANGER STATEMENT FOR THE REMAINDER AREAS SANS THE
FAR ROLLING PLAINS IS VALID ATTM.

SUNDAY CONTINUES TO LOOK LIKE A SOLID RED FLAG DAY WITH WINDS
LIKELY TO PUSH 30 MPH AT THE 20-FOOT LEVEL AND RH DROPPING BELOW
10 PERCENT IN THE AFTN. WILL CONTINUE WITH FIRE WEATHER WATCH ATTM
BUT DAY SHIFT MAY VERY WELL UPGRADE IT TO A RED FLAG WARNING IF
CONFIDENCE IN THE EVENT REMAINS VERY HIGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        50  85  37  58  37 /   0   0  10  10   0
TULIA         54  88  39  59  35 /   0   0  10  10   0
PLAINVIEW     56  88  43  59  36 /   0   0  10  10   0
LEVELLAND     53  90  47  60  38 /   0   0  10  10   0
LUBBOCK       57  91  48  61  38 /   0   0  10  10   0
DENVER CITY   50  89  48  65  38 /   0   0  10  10   0
BROWNFIELD    54  89  49  64  38 /   0   0  10  10   0
CHILDRESS     61  92  46  65  39 /   0   0  10  10   0
SPUR          58  92  51  64  40 /   0   0  10  10   0
ASPERMONT     63  97  51  66  43 /   0   0  10  10   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: TXZ021>044.

RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ021>023-027>029-033-039.

&&

01
Hazardous weather outlook, Apr 2, 3:54 AM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
354 AM CDT SAT APR 2 2011

TXZ021>044-030900-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
354 AM CDT SAT APR 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER

GUSTY SOUTHWEST WINDS...NEAR RECORD WARMTH AND VERY LOW RELATIVE
HUMIDITY WILL RESULT IN RED FLAG OR NEAR RED FLAG CONDITIONS FOR THE
AREA THIS AFTERNOON AND EARLY THIS EVENING. A RED FLAG WARNING HAS
BEEN POSTED FOR AREAS GENERALLY WEST OF A TULIA TO PLAINVIEW TO
PLAINS LINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND ADVISORY LEVEL WIND SPEEDS OF 25 TO 35 MPH ARE EXPECTED TO
DEVELOP FOR MOST OR ALL OF THE SOUTH PLAINS AREA SUNDAY AFTERNOON.
IN ADDITION TO THESE GUSTY WINDS...VERY WARM TEMPERATURES AND VERY
LOW RELATIVE HUMIDITY WILL RESULT IN THE DEVELOPMENT OF CRITICAL
FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH REMAINS IN EFFECT
FOR ALL OF THE SOUTH PLAINS AREA FOR SUNDAY AFTERNOON AND EVENING.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:53 AM CDTRed Flag WarningLUBBailey, Castro, Cochran, Hale, Lamb, Parmer and 2 more16 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.